Jump to content

Photo

First Post, Scared Of Accutane

accutane scared dry eyes worried depression

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 Shinkmaster

Shinkmaster

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 1
About Me
  • Joined: 31-October 11

Posted 31 October 2011 - 07:57 PM

Hello and Happy Halloween! :)
Ever since middle school, I have suffered from pretty severe cystic acne. My mood is largely based on how bad the cysts on my face are. When I get cystic acne, I get it bad. Recently I was suffering from a cyst on my forehead the size of a golf ball! Posted Image These have cysts have made me suicidal in the past, and usually throw me in an extreme depression.

So that's my acne situation, and I was prescribed accutane and can pick it up tomorrow. I am having second thoughts about taking it. I have moderately bad dry eyes, and I am scared that this drug will cause my dry eyes to get worse even after I am done taking the drug. I have read so many horror stories and people warning others about this medication. The potentially permanent side effects are what scare me the most. I do not want to live my life with something that could be prevented from not taking accutane.

So here I am, torn. I want to get rid of my cystic acne more than anything; but at the same time I don't want to ruin my life to get rid of my acne. Any thoughts or input? Is there any way I could take the medicine safely? Thank you.

#2 Cooool

Cooool

    Junior Member

  • Members
  • Posts & Likes
    Posts: 64
    Likes: 3
About Me
  • Joined: 12-August 11

Posted 31 October 2011 - 09:41 PM

Seems like acne is already ruining your life. The thing is you have cystic acne, which is very hard to treat with the alternatives, accutane really does this best which is why you were prescribed it. There is a risk for accutane, but the approximate facts are 90% get clear skin and less than 10% get really bad side effects.

#3 numbaunstunna

numbaunstunna

    Natural Healing

  • Members
  • Posts & Likes
    Posts: 47
    Blog Entries: 1
    Likes: 11
About Me
  • Joined: 13-November 09

Posted 31 October 2011 - 10:16 PM

Hello,
I agree with the fact that acne can ruin your life big time. However, are there other alternatives that you have looked at before going for Accutane? Maybe you can take a look at the Nutrition and Holistic section to see natural treatments before you go down the Accutance path.

#4 Shinkmaster

Shinkmaster

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 1
About Me
  • Joined: 31-October 11

Posted 31 October 2011 - 11:59 PM

I have seriously tried everything, nothing seems to help my cystic acne. Even tried making my diet all green, still got cysts. I've been on every antibiotic and tried a bunch of regimens. I still get these huge cysts on my face.

I worry about the accutane so much... but I can't keep living with these cysts. I try to avoid people as much as possible when I get them. It makes me so sad that I have this choice. It could potentially make my life a ton better or a lot worse. It's like playing russian roulette.

#5 Aquakat

Aquakat

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 1
About Me
  • Joined: 31-October 11

Posted 01 November 2011 - 06:10 AM

i have the same dilemma...
ive freaked out a bit by reading the side effects... but i think i will take the risk and try it out. It might not be that bad after all.. and at least i can say that i tried every possible route.

should get the go ahead today if all blood work is ok .. to go buy the first packet and start accutane tonight.

#6 Gutterflower

Gutterflower

    Self-Proclaimed Art Nerd

  • Veteran Members
  • Posts & Likes
    Posts: 881
    Gallery Images: 4
    Likes: 213
About Me
  • Joined: 29-January 08

Achievements

     

Posted 01 November 2011 - 06:49 AM

I know you're scared, but listen to your body. If there is a side effect that you experience that makes you uncomfortable to the point where you don't want to continue, you are in the position of power; just stop. Don't take it anymore. Nothing dictates that you must complete a course if you do not want to.

People here will definitely give you mixed reviews on it. Some of them would have signed up to warn people about the more serious side effects, but there are also many, many people here who have completed their courses and they just don't come back because they don't need to anymore.

Ultimately, the choice is yours, but please don't psych yourself out, and don't read too many of the horror stories here because absolutely everybody is different. I will however tell you now that if you have severe cystic acne, you'll be worked up to a higher dose and your eyes will be dry. There's nothing you can do to stop that except get some good eye drops and keep them handy for when you need them. If you wear contacts, you'll need to switch to glasses just while you're on Accutane.

If you're ever really frightened, please call your dermatologist's office. You're under their care and you're well within your rights if you have questions or concerns.

I'm on Accutane at the moment, my second month now, and I'm fine. My skin is dry, my lips are dry, my eyes aren't too bad, but that's it. I don't have any other horrible side effects.

Why join the navy if you can be a pirate?

...

Hi, I'm Elle.


#7 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,680
    Likes: 110
About Me
  • Joined: 16-March 09

Posted 01 November 2011 - 08:06 AM

The only thing I am going to warn you about is your eyes. You stated in your post that you already have bad dry eyes, this may worsen with Accutane. Maybe try a low dose.
The secret of health for both mind & body
is not to mourn for the past, not to worry about the future, or not anticipate troubles, but to live the present moment wisely and earnestly.
The Buddha

#8 Shinkmaster

Shinkmaster

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 1
About Me
  • Joined: 31-October 11

Posted 01 November 2011 - 01:16 PM

Thank you everybody. I think I'm going to try it out for a week or two and see what kind of side effects I get. If anything seems to bad to continue, I will stop the course. I don't want to risk anything.